# SDR CALA9600826

- Difficulty date: June 16, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N17773
- Make and model: Boeing 727227
- Aircraft serial: 21045
- Engine: Pwa JT8D9
- System (JASC): 7312 · Fuel Heater
- Part: Duct
- Condition: Blown
- Location: Fuel Ht Vlv
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A, J

## Discrepancy

THE NR 3 ENGINE FIRE WARNING BELL AND LIGHT ACTIVATED SHORTLY AFTER TAKEOFF FROM IAH WITH ENGINE AT CLIMB POWER.  THE THROTTLE WAS RETARDED AND THE FIRE WARNING CEASED.  WHEN THE NR 3 THROTTLE WAS ADVANCED TO CLIMB POWER THE FIRE WARNING BELL AND LIGHT ACTIVATED AGAIN.  FUEL WAS DUMPED AND THE AIRCRAFT WAS RETURNED TO IAH WHERE THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE NR 3 ENGINE FUEL HEAT VALVE DUCT FLANGE BLOWN.  THE DUCT WAS REMOVED AND REPLACED.  THE NR 3 ENGINE WAS RUN AND NO LEAKS WERE OBSERVED.
